Discoloring of the skin?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bb224
Regular Member


Date Joined Jun 2008
Total Posts : 33
   Posted 8/28/2008 10:58 PM (GMT -6)   
In the last few days I've noticed three spots on my leg that are small patches and are turning brown to a darker brown day after day. I've never had this before and I'm sure I'm to young to get age spots. Can any of these medications cause it?

Methotrexe
Asacol
Prednisone
Prozac
Omeprazol
temazepam

Has anyone had anything similar?

quincy
Elite Member


Date Joined May 2003
Total Posts : 30614
   Posted 8/28/2008 11:06 PM (GMT -6)   
Are you using a self tanning lotion or a lotion that has some self tanner in it?
*Heather*Status: mini flare Dec 28... tapered to every 4th night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....zymactive 3 - 5x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


bb224
Regular Member


Date Joined Jun 2008
Total Posts : 33
   Posted 8/28/2008 11:14 PM (GMT -6)   
Nope. I don't use anything for creams besides clean and clear on my face only.

I've never gone for a tan in my life heh.

quincy
Elite Member


Date Joined May 2003
Total Posts : 30614
   Posted 8/28/2008 11:21 PM (GMT -6)   
If it's something new to you, do get it checked out. Do you have any discoloration on your face or other parts of your body?

Are the darker areas raised somewhat?

q
*Heather*Status: mini flare Dec 28... tapered to every 4th night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....zymactive 3 - 5x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


bb224
Regular Member


Date Joined Jun 2008
Total Posts : 33
   Posted 8/29/2008 6:59 AM (GMT -6)   
^No there just like small blotches of skin have started to turn brown to blackish this morning.

summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 8/29/2008 7:09 AM (GMT -6)   
a few months before i had surgery, i started getting spots like that on my neck and down my chest. they were from the pred. After i quit takign it they faded away.

bb224
Regular Member


Date Joined Jun 2008
Total Posts : 33
   Posted 8/29/2008 7:15 AM (GMT -6)   
^ Thank you very much...Sadly it looks like I'll be on prednisone for along time still :(

hekela
Veteran Member


Date Joined Nov 2006
Total Posts : 731
   Posted 8/29/2008 11:21 AM (GMT -6)   
blotchy skin discolorations can definitely be from hormones... anything from prednisone to birth control to pregnancy. and of course they could occur more readily if you're getting more sun than usual.
but you still may want to have a professional look at them just to be sure. especially if they're turning black.
29, happily married, stay at home mom to 2.5 year old son. due to have another boy 9/17/08
UC (probably pancolitis, but no c-scope yet), diagnosed June 2006, started having major symptoms sometime in January 2006, about 3 months after childbirth. 2nd flare (minor) may 2007 after taking caprylic acid for 2 weeks.

-Prednisone 8/28/06-2/28/07. and again may '07, 8 week course.
-Prayer! asacol, probio, ground psyllium husk, prenatal, folic acid, cal-mag

may you live all the days of your life.


AussieGirl
Regular Member


Date Joined Feb 2005
Total Posts : 92
   Posted 8/30/2008 9:23 PM (GMT -6)   
Hi, I have splotchy brown skin discoloration on my neck that started after taking mesalasine/salofalk and now colazide, and it gets worse or better according to the dose I have to take. I had it checked out as I thought it might have been sun damage but was advised that it was pigmentation. I'm not on the pill nor go out into the sun without sunscreen or an umbrella.
Officially diagnosed Jan 2005 with UC & anthropathy arthritis, RV Fistula April 2005
Misdiagnosed for over 20 years re the above!
 
4 DVTs and 1 PE (blood clots) Nov 2007 (caused by flare ups) 
Oesteopenia in right hip and spine (caused by pred)
 
Present meds: 6 x 750mg Colazide, 50mg 6MP, off warfarin but on stage 3 clinical drug trial Rivaroxaban
Take 1000IU Vit D, calcium, magnesium, vit C, vit B, Evening Primrose Oil 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 25, 2018 12:25 AM (GMT -6)
There are a total of 2,974,897 posts in 326,220 threads.
View Active Threads


Who's Online
This forum has 161311 registered members. Please welcome our newest member, cannhub.
277 Guest(s), 1 Registered Member(s) are currently online.  Details
BOB 46